Monday, May 30, 2011

Summer Diet

I was recently on a course of medications whose side effects include possible weight gain. I've been exercising and eating sensibly but was horrified to find that some of the clothes that fit me just two weeks ago are now tight. I suspect this is a temporary thing, but it is pretty upsetting nonetheless. It will, however, mean that I can't buy clothing until my weight goes back down (it's always easier to pile it on than take it off) and it will also force me to be more imaginative in coping with the summer heat and humidity. Ironically I had just started to lose weight so this is doubly frustrating. Of course, I've packed it on where I am biggest--my back and thighs. At least I know the culprit but it still leaves me with more weight to lose and takes me back to where I started from.

4 comments:

Marti said...

The same thing happened to me 2 years ago - I am still trying to drop the 10 pounds I gained.

erica said...

I'm sorry to hear about the medical weight gain, Moya. So frustrating, especially when you've been working so hard!

julia / rennes said...

I've recently been going through something similar with weight gain and medication - it's so annoying when all the sudden your clothes don't fit you the way they used to! It can be so frustrating, especially when you don't have control over the situation. I hope that this is just temporary for you, and that when you stop the medications things will get back to normal :)

Moya said...

Thank you. I'm trying to really watch what I eat and amp up the exercise as I was pretty horrified at the rapid weight gain. My appetite has been huge recently which is another side effect. Hopefully this will all go away soon, although I may be in the same position as Marti....